Alert archive / Illinois / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 130, NWS Lincoln, IL

June 13, 2002Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2002, 1:44 AM CDT for Tazewell County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2002, 1:44 AM CDT (06:44 UTC)
Expired
Jun 13, 2002, 2:45 AM CDT
In force
61 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Tazewell County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 130644
SVRSPI
ILC179-130745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
144 AM CDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS

* UNTIL 245 AM CDT

* AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GREEN VALLEY...OR ABOUT 9 MILES SOUTH OF
  PEKIN...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH PEKIN
  PEKIN
  DELAVAN
  TREMONT
  HOPEDALE
  MORTON
  MINIER
  MACKINAW

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4054 8977 4033 8969 4034 8927 4066 8935

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:19 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 12, 9:19 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CDT WED JUN 12 2002

WILL NOT MAKE ANY CHANGES TO GOING ZONE FORECAST PACKAGE FOR
OVERNIGHT. THUNDERSTORM AND SHOWER ACTIVITY OVER NORTHWEST PORTION
OF CWFA AT 9 PM WILL INCREASE AND DEVELOP SOUTHEAST ACROSS THE
ENTIRE AREA OVERNIGHT. MAIN FEATURE WILL BE AREAS OF HEAVY RAINFALL.
THE FLOOD WATCH WILL CONTINUE THROUGH THURSDAY MORNING.

.ILX...FLOOD WATCH THROUGH THROUGH THURSDAY MORNING FOR ENTIRE CWA.

PALMER

In the hours before

Local storm report, Jun 13, 12:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1248 AM CDT THU JUN 13 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1242 AM    2 N LEWISTOWN             IL   TORNADO
06/13/02   FULTON                         WIND GUST TO 70 MPH WITH
                                          DEBRIS SITED BY COUNTY
                                          SKWARN SPOTTER.

GOETSCH
Local storm report, Jun 13, 1:00 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
100 AM CDT THU JUN 13 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1253 AM    1 E LEWISTOWN             IL   TORNADO
06/13/02   FULTON                         EAST OF LEWISTON ON ROUTE
                                          24...TORNADO TOUCHDOWN.
                                          LIFTED CAR UP OFF ROAD.
                                          FROM COUNTY ESDA SPOTTER.

1246 AM    CUBA                      IL   WIND DAMAGE
06/13/02   FULTON                         TREE LIMBS AND POWER LINES
                                          BLOWN DOWN. FROM ESDA.

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:34 PM CDTSevere Thunderstorm WarningILXKnox56 min
Jun 12, 9:37 PM CDTFlash Flood WarningILXKnox6 hr
Jun 12, 11:26 PM CDTSevere Thunderstorm WarningILXFulton, Knox64 min
Jun 12, 11:50 PM CDTTornado WarningILXFulton55 min
Jun 13, 12:43 AM CDTTornado WarningILXFulton, Mason, Tazewell62 min
Jun 13, 1:30 AM CDTTornado WarningILXLogan60 min
Jun 13, 4:10 AM CDTFlash Flood WarningILXMorgan, Sangamon6 hr
Jun 13, 4:23 AM CDTFlash Flood WarningILXChristian6 hr
Jun 13, 4:46 AM CDTFlash Flood WarningILXScott5 hr
Jun 13, 5:00 AM CDTFlash Flood WarningILXFulton, Peoria, Schuyler, Stark5 hr
Jun 13, 5:18 AM CDTFlash Flood WarningILXShelby6 hr
Jun 13, 6:06 AM CDTFlash Flood WarningILXMason, Tazewell4 hr
Jun 13, 6:30 AM CDTFlash Flood WarningILXColes, Cumberland, Effingham16 hr
Jun 13, 6:31 AM CDTFlash Flood WarningILXColes, Cumberland, Effingham5 hr
Jun 13, 10:21 AM CDTFlash Flood WarningILXSangamon6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.